Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 261, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2008, 9:43 PM CDT for 4 counties in Missouri. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 9:43 PM CDT (02:43 UTC)
- Expired
- May 30, 2008, 10:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Benton County, MO, Camden County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:53 PM CDT | TSTM WND DMG | 4 Nw Sunrise Beach, MO | LARGE TREE DOWN. |
| May 30, 9:58 PM CDT | TSTM WND DMG | Sunrise Beach, MO | TREE DOWN ACROSS ROAD. |
| May 30, 10:05 PM CDT | HAIL 0.25 | Sunrise Beach, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 30, 2:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1877 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 310245
SVRSGF
MOC015-029-131-141-310345-
/O.NEW.KSGF.SV.W.0261.080531T0243Z-080531T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT FRI MAY 30 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI...
NORTHERN CAMDEN COUNTY IN CENTRAL MISSOURI...
SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...
SOUTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 1045 PM CDT.
* AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FRISTOE TO
BAGNELL...MOVING SOUTHEAST AT 22 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE OZARK BY 950 PM CDT.
OSAGE BEACH BY 1005 PM CDT.
IBERIA BY 1035 PM CDT.
THE TOWNS OF SUNRISE BEACH...PURVIS...EDWARDS...TUSCUMBIA...MARYS
HOME...HURRICANE DECK...CLIMAX SPRINGS...BARNUMTON...ULMAN AND KAISER
ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO
INCLUDES TRUMAN LAKE...TRUMAN LAKE STATE PARK...LAKE OF THE OZARKS
AND LAKE OF THE OZARKS STATE PARK.
THIS REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS PREVIOUSLY
IN EFFECT FOR CENTRAL BENTON...CENTRAL MILLER...NORTHERN CAMDEN AND
SOUTHERN MORGAN COUNTIES.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3817 9220 3816 9219 3803 9218 3802 9219
3802 9240 3801 9241 3809 9351 3826 9351
3833 9220
TIME...MOT...LOC 0243Z 298DEG 19KT 3815 9323 3823 9254
$$
SCHAUMANN3 follow-up statements
000
WWUS53 KSGF 310252
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT FRI MAY 30 2008
MOC015-029-131-141-310345-
/O.CON.KSGF.SV.W.0261.000000T0000Z-080531T0345Z/
CAMDEN MO-MILLER MO-BENTON MO-MORGAN MO-
951 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR MILLER...NORTHERN CAMDEN...SOUTHERN BENTON AND SOUTHERN MORGAN
COUNTIES...
AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM EDWARDS TO
TUSCUMBIA...MOVING SOUTHEAST AT 22 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OSAGE BEACH BY 1005 PM CDT.
IBERIA BY 1035 PM CDT.
THE TOWNS OF MARYS HOME...HURRICANE DECK...CLIMAX SPRINGS...
BARNUMTON...ULMAN...KAISER...GREEN BAY TERRACE...SAINT ELIZABETH...
OLD LINN CREEK AND BRUMLEY ARE IN THE PATH OF THESE SEVERE
THUNDERSTORMS. THIS ALSO INCLUDES TRUMAN LAKE...TRUMAN LAKE STATE
PARK...THE NORTHERN HALF OF LAKE OF THE OZARKS AND LAKE OF THE
OZARKS STATE PARK.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3817 9220 3816 9219 3803 9218 3802 9219
3802 9240 3801 9241 3809 9351 3826 9351
3833 9220
TIME...MOT...LOC 0251Z 298DEG 19KT 3813 9318 3821 9249
$$
SCHAUMANN000
WWUS53 KSGF 310312
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 PM CDT FRI MAY 30 2008
MOC015-029-131-141-310345-
/O.CON.KSGF.SV.W.0261.000000T0000Z-080531T0345Z/
CAMDEN MO-MILLER MO-BENTON MO-MORGAN MO-
1011 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR MILLER...NORTHERN CAMDEN...SOUTHEASTERN BENTON AND SOUTHERN
MORGAN COUNTIES...
AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM EDWARDS TO ULMAN...
MOVING SOUTHEAST AT 22 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
IBERIA BY 1035 PM CDT.
THE TOWNS OF SAINT ELIZABETH...CLIMAX SPRINGS...BARNUMTON...GREEN BAY
TERRACE...OLD LINN CREEK...BRUMLEY...LINN CREEK AND FREEDOM ARE IN
THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES TRUMAN
LAKE...TRUMAN LAKE STATE PARK...LAKE OF THE OZARKS AND LAKE OF THE
OZARKS STATE PARK.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THESE STORMS. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3833 9220 3817 9220 3816 9219 3807 9218
3802 9219 3802 9240 3801 9241 3808 9321
3827 9321
TIME...MOT...LOC 0311Z 298DEG 19KT 3812 9313 3816 9237
$$
SCHAUMANN000
WWUS53 KSGF 310332
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 PM CDT FRI MAY 30 2008
MOC015-141-310339-
/O.CAN.KSGF.SV.W.0261.000000T0000Z-080531T0345Z/
BENTON MO-MORGAN MO-
1029 PM CDT FRI MAY 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENTON AND
SOUTHERN MORGAN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF SOUTHEASTERN BENTON AND
SOUTHERN MORGAN COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3806 9218 3802 9219 3802 9240 3801 9241
3807 9307 3809 9307 3820 9289 3819 9277
3822 9275 3823 9269 3825 9220
TIME...MOT...LOC 0329Z 298DEG 19KT 3809 9299 3810 9221
$$
MOC029-131-310345-
/O.CON.KSGF.SV.W.0261.000000T0000Z-080531T0345Z/
CAMDEN MO-MILLER MO-
1029 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN CAMDEN AND SOUTHERN MILLER COUNTIES...
...A SEVERE THUNDERSTORM WARNING ALSO REMAINS IN EFFECT FOR
SOUTHEASTERN CAMDEN COUNTY UNTIL 1130 PM CDT...
AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CLIMAX SPRINGS TO
IBERIA...MOVING SOUTHEAST AT 22 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
IBERIA BY 1035 PM CDT.
THE TOWNS OF BRUMLEY...OLD LINN CREEK AND FREEDOM ARE IN THE PATH OF
THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES LAKE OF THE OZARKS
AND LAKE OF THE OZARKS STATE PARK.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THESE STORMS. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE.
LAT...LON 3806 9218 3802 9219 3802 9240 3801 9241
3807 9307 3809 9307 3820 9289 3819 9277
3822 9275 3823 9269 3825 9220
TIME...MOT...LOC 0329Z 298DEG 19KT 3809 9299 3810 9221
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:50 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 30, 6:50 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 650 PM CDT FRI MAY 30 2008 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... ORGANIZED SEVERE STORMS CONTINUED FROM CENTRAL INTO NORTHEAST MISSOURI MAINLY NORTH OF INTERSTATE 70 AT LATE AFTERNOON. THIS AREA OF CONVECTION WAS SUPPORTED BY A PASSING MID LEVEL DISTURBANCE AND THE ENTRANCE REGION OF 250 MB JET. FARTHER SOUTH ACROSS THE OZARKS A MID LEVEL CAPPING INVERSION REMAINED IN PLACE. IN FACT THE 00Z UPPER AIR SOUNDING FROM SPRINGFIELD CONTINUED TO DEPICT A STOUT CAP WITH 12.5 DEGREES C AT 700 MB. ISOLATED STORMS HAD DEVELOPED FROM SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI. HOWEVER WITH THE LACK OF FORCING CONVECTION HAS STRUGGLED TO OVERCOME THIS CAP. IT APPEARS SCATTERED CONVECTION WILL CONTINUE TO DEVELOP OVER THE NEXT FEW HOURS FROM CENTRAL MISSOURI INTO SOUTHEAST KANSAS ON THE PERIPHERY OF THE 700 MB THERMAL RIDGE. THE MOST FAVORABLE AREAS FOR SEVERE WEATHER WILL BE ACROSS CENTRAL MISSOURI WHERE SURFACE BASED CAPE WILL BE NEAR 3000 J/KG AND DEEP LAYERED SHEAR NEAR 40 KTS. THIS WILL SUPPORT SOME VIGOROUS UPDRAFTS AND THE POTENTIAL OF SEVERE STORMS ACROSS THE LAKE OF THE OZARKS AND TRUMAN LAKE REGIONS. TORNADIC POTENTIAL APPEARS LOW WITH MOST FAVORABLE SHEAR PARAMETERS ACROSS EAST CENTRAL MISSOURI. THE OVERALL RISK OF SEVERE WEATHERS APPEARS TO HAVE DECREASED. WITH THE LACK OF UPPER LEVEL SUPPORT EXPECT STORM DEVELOPMENT TO BE DRIVEN BY LOW LEVEL MASS CONVERGENCE ALONG CONVECTIVE OUTFLOW OR AHEAD OF A WEAK FRONT SAGGING SOUTHEAST INTO THE REGION. WEAKENING STORMS MAY MAKE INTO FAR SOUTHERN MISSOURI LATE THIS EVENING. FOSTER && .DISCUSSION... SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... MAIN FOCUS IN THE SHORT TERM WILL BE WITH CONVECTION CHANCES AS A SURFACE BOUNDARY BECOMES STALLED OUT OVER THE AREA. CURRENTLY COLD FRONT WAS LOCATED FROM EASTERN KANSAS INTO NORTHWEST MISSOURI WHILE AN OUTFLOW BOUNDARY FROM PREVIOUS CONVECTIVE COMPLEX WAS LOCATED FROM EAST CENTRAL MISSOURI INTO ILLINOIS. CONVECTION WAS JUST BEGINNING TO DEVELOP IN A BAND FROM JUST NORTH OF KANSAS CITY TO NEAR CHICAGO. 18Z SOUNDING FROM SGF SHOWS A THERMAL CAPPING INVERSION FROM AROUND 750 TO 700 MB WITH A TEMPERATURE OF 13 DEG C AT 700 MB. BOTH GFS/NAM WERE UNDERESTIMATING 700MB TEMPS AT 18Z BUT DO ERODE THE CAP THIS EVENING ACROSS THE CWA. SHOULD SEE CONVECTION DEVELOP AHEAD OF THE FRONT OVER SOUTHEAST KANSAS THIS EVENING AS THE CAP ERODES AS WELL AS CONVECTION SLIDING SOUTH INTO CENTRAL MO COUNTIES WITHIN THE CWA. SUFFICIENT INSTABILITY AND SHEAR EXIST FOR LARGE HAIL/DAMAGING WIND/ISOLATED TORNADOES WITH CAPES OF 2500 TO 4000 J/KG AND AMPLE WIND SHEAR. THUNDERSTORMS WILL LIKELY BEGIN TO DIMINISH BY THE LATE EVENING AS INSTABILITY DECREASES ALTHOUGH COULD SEE A CONVECTIVE COMPLEX DEVLEOP OVER SOUTHERN KANSAS LATE TONIGHT AND PUSH ACROSS SOUTHERN MISSOURI TOWARDS MORNING AND ON SATURDAY. FRONT WILL EVENTUALLY STALL OUT ALONG THE MISSOURI ARKANSAS BORDER ON SATURDAY WITH THE MAIN CONVECTIVE CHANCES TO REMAIN AROUND THE FRONT THROUGH THE REST OF THE WEEKEND. LINDENBERG LONG TERM (MONDAY - FRIDAY)... LOW CONFIDENCE IN THE EXTENDED PERIOD IS BASED ON HOW THE MAIN FRONTAL BOUNDARY PROGGED TO MOVE THROUGH THE REGION ON SATURDAY AFFECTS THE OVERALL PRECIPITATION CHANCES NEXT WEEK WITH SUBTLE SHORT WAVES MOVING THROUGH A MEAN ZONAL FLOW SCENARIO. HAVE HIGHLIGHTED THE BEST POTENTIAL OF PRECIPITATION MONDAY MORNING AS THE FRONTAL BOUNDARY IS EXPECTED TO MOVE NORTHWARD THROUGH THE FORECAST AREA. TIMING WILL BE AN ISSUE FOR LATEST SHIFTS BUT THE OVERALL SCENARIO SEEMS TO BE FINE AS THE MAIN FORCING AND PRESSURE SYSTEM REMAINING NEAR THE FORECAST AREA. THE PROBLEM FOR NEXT WEEK IS BASED ON OVERNIGHT MESOSCALE CONVECTIVE COMPLEXES DEVELOPING ALONG THE NOSE OF THE LOW LEVEL JET SOMEWHERE IN THE PLAINS AND MID WEST. IF THE SURFACE BOUNDARY REMAINS CLOSE ENOUGH TO THE AREA...AND CORFIDI VECTORS FORECAST A SOUTHEAST/EAST DIRECTION...THE COULD LEAD TO A LARGE SCALE PRECIPITATION EVENT WITH THE MAIN TIME FRAME OF PRECIPITATION DURING THE LATE EVENING AND EARLY MORNING HOURS. LATER FORECASTS WILL NEED TO PLAY CLOSE ATTENTION TO THE APEX OF THE LOW LEVEL JET...SURFACE FRONTAL POSITION AND SHORT WAVE INDUCED THUNDERSTORM ACTIVITY. JLT .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && .AVIATION... FOR THE 00Z TAFS...MAIN FORECAST AND AVIATION PROBLEMS DEAL WITH CONVECTION LATER THIS EVENING AND DURING THE OVERNIGHT PERIOD. ISOLATED THUNDERSTORMS DEVELOPING NEAR KCNU...NORTHEAST TOWARD KSZL WILL LIKELY CONTINUE TO DEVELOP AND MOVE SOUTHEAST DURING THE EVENING. TIMING WILL REMAIN A PROBLEM SO I INTRODUCED THUNDERSTORMS IN THE VICINITY AT KJLN AROUND 2Z...AND 3Z FOR KSGF. LOCALIZED MVFR/IFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE BUT NOT ENOUGH FOR A TEMPORARY PERIOD AS IF ANY THUNDERSTORMS THAT PRODUCE THESE CONDITIONS WILL BE BRIEF AND LAST LESS THAN A HALF HOUR. AFTER 12Z SATURDAY...ON GOING THUNDERSTORMS WILL BE PROBLEMATIC WITH MORE POSSIBILITIES OF BRIEF MVFR/IFR CEILINGS AND VISIBILITIES. TOO EARLY TO INCLUDE IN THIS TAF FORECAST. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 30, 8:15 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CDT FRI MAY 30 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 815 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH A FEW SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...DAMAGING WINDS IN EXCESS OF 60 MPH...HEAVY RAINFALL AND POSSIBLY AN ISOLATED TORNADO. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL INCREASE FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI THIS EVENING...THEN SPREAD SLOWLY SOUTHWARD. THE STORMS WILL AFFECT AREAS NORTHWEST OF A LINE FROM JOPLIN TO ROLLA THROUGH THE EVENING HOURS...AND MOVE INTO FAR SOUTHERN MISSOURI AFTER MIDNIGHT. DISCUSSION: THUNDERSTORMS WILL CONTINUE TO DEVELOP IN ADVANCE OF A COLD FRONT SHIFTING SOUTHWARD INTO THE AREA. MODERATE INSTABILITY AND FAVORABLE WIND SHEAR WILL SUPPORT A FEW SEVERE STORMS FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI THIS EVENING. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. THE HIGHEST RISK OF SEVERE STORMS WILL OCCUR NORTHWEST OF A LINE FROM PITTSBURG KANSAS TO CAMDENTON MISSOURI. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE... ESPECIALLY IN AREAS THAT RECEIVE MULTIPLE STORMS IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LEFT OVER SATURDAY MORNING THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE REGION...BEFORE ENDING BEFORE NOON. THERE MAY BE ENOUGH SHEAR AND INSTABILITY PRESENT FOR THE POSSIBILITY OF STRONG TO SEVERE STORMS. THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY NIGHT INTO MONDAY AS A FRONTAL BOUNDARY REMAINS IN THE REGION AND SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, May 30, 7:51 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 751 PM CDT FRI MAY 30 2008 MOZ055-310130- BENTON MO- 751 PM CDT FRI MAY 30 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN BENTON COUNTY UNTIL 830 PM CDT... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINCOLN...OR 11 MILES SOUTHEAST OF WINDSOR...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... COLE CAMP BY 805 PM CDT. THE TOWN OF CROCKERVILLE IS IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SCHAUMANN
Local storm report, May 30, 8:43 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG LINCOLN 38.39N 93.33W
05/30/2008 BENTON MO LAW ENFORCEMENT
SMALL TREES UPROOTED AND LIMBS SNAPPED IN LINCOLN.
&&
ANGLELocal storm report, May 30, 9:00 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST GRAVOIS MILLS 38.31N 92.83W
05/30/2008 E55 MPH MORGAN MO PUBLIC
ESTIMATED WINDS OF 50 TO 55 MPH.
&&
AFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:03 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 57 min |
| May 30, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 56 min |
| May 30, 10:10 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 65 min |
| May 30, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Phelps, Pulaski | 66 min |
| May 30, 10:25 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Dallas, Greene, Polk | 65 min |
| May 30, 10:43 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 62 min |
| May 30, 10:58 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 47 min |
| May 31, 9:41 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 64 min |
| May 31, 12:31 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 46 min |
| May 31, 1:13 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 46 min |
| May 31, 1:45 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 60 min |
| May 31, 2:35 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 21 more | 40 hr |
| May 31, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 39 min |
| May 31, 6:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.